Alert archive / Nebraska / Red Flag Warnings in 2016
Red Flag Warning 8, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 21, 2016, 2:46 AM CDT for 4 counties in Kansas; 23 counties in Nebraska. It took effect at Mar 21, 2016, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 2:46 AM CDT (07:46 UTC)
- In effect from
- Mar 21, 2016, 1:00 PM CDT
- Expired
- Mar 21, 2016, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
All 27 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 31 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3334 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737 WWUS83 KGID 210746 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 246 AM CDT MON MAR 21 2016 KSZ006-007-018-019-211800- /O.NEW.KGID.FW.W.0008.160321T1800Z-160322T0100Z/ SMITH-JEWELL-OSBORNE-MITCHELL- 246 AM CDT MON MAR 21 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...007...018 AND 019... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HALBLAUB
2 follow-up statements
499 WWUS83 KGID 211650 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1150 AM CDT MON MAR 21 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .THE COMBINATION OF BREEZY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE LOCAL AREA THIS AFTERNOON. NEZ039>041-046>049-060>064-072>077-083>087-220100- /O.EXA.KGID.FW.W.0008.160321T1800Z-160322T0100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 1150 AM CDT MON MAR 21 2016 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040... 041...046...047...048...049...060...061...062...063...064...072... 073...074...075...076...077...083...084...085...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD... FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK... FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO... FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON... FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER... FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY... FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY... FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ006-007-018-019-220100- /O.CON.KGID.FW.W.0008.160321T1800Z-160322T0100Z/ SMITH-JEWELL-OSBORNE-MITCHELL- 1150 AM CDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006... 007...018 AND 019... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ROSSI
401 WWUS83 KGID 220046 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 746 PM CDT MON MAR 21 2016 KSZ006-007-018-019-NEZ039>041-046>049-060>064-072>077-083>087- 220200- /O.EXP.KGID.FW.W.0008.000000T0000Z-160322T0100Z/ SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD- MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- THAYER- 746 PM CDT MON MAR 21 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...007... 018...019...039...040...041...046...047...048...049...060...061... 062...063...064...072...073...074...075...076...077...083...084... 085...086 AND 087... THE RH VALUES WILL CONTINUE TO RISE THIS EVENING AS SURFACE TEMPERATURES FALL. THE WIND WILL ALSO DECREASE DOWN TO A BREEZE AS THE SUN SETS. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 21, 12:52 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 21, 12:52 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1252 AM CDT MON MAR 21 2016 .UPDATE... ISSUED AT 1252 AM CDT MON MAR 21 2016 TEMPS HAVE LEVELED OFF IN THE MID 30S MOST LOCATIONS DUE TO S WITHS 8-13 KTS. AM HESITANT TO MAKE ANY CHANGES TO OVERNIGHT LOWS AS WINDS ARE FCST TO DIMINISH A BIT TOWARD SUNRISE...BUT THE FCST COULD BE A LITTLE TOO COLD. WE'LL CONT TO MONITOR. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 1252 AM CDT MON MAR 21 2016 THIS SERVES AS A FIRST DRAFT FOR THIS SHIFT. ALOFT: THE FLOW WAS MODERATELY AMPLIFIED OVER THE CONUS WITH A TROF OVER THE ERN USA...A RIDGE OVER THE ROCKIES...AND A TROF BEGINNING TO MOVING ONSHORE IN THE W. DEAMPLIFICATION WILL OCCUR TODAY WITH THE RIDGE WAVELENGTH BROADENING AND OVERTAKING THE PLAINS TONIGHT. SO NW FLOW EARLY THIS MORNING WILL GRADUALLY BACK TO W BY DAYBREAK TUE. THE BASE OF THE E PAC TROF WILL MOVE INTO THE WRN USA TONIGHT SETTING THE STAGE FOR SOME POTENTIALLY THREATENING WX AND SOME MUCH-NEEDED PRECIP HERE WED. SURFACE: HIGH PRES WAS OVER THE ARKLATEX REGION. LOW PRES WAS OVER MT WITH A COOL FRONT SW TO NV AND A WARM FRONT SE INTO THE DAKOTAS. THE HIGH WILL GRADUALLY SLIDE E ALONG THE GULF COAST THRU TONIGHT... WHILE THE MT LOW OCCLUDES. A NEW LOW WILL REFORM AT THE TRIPLE PT OVER NEB TONIGHT...WITH THE WARM FRONT EXTENDING E INTO IA/IL...AND THE COOL FRONT FROM WSW THRU CO-UT-NV-CA. TODAY: A HUGE JUMP IN TEMPS. PROBABLY 20F WARMER THAN YESTERDAY. WE ARE STILL EVALUATING THE NEED FOR A RED FLAG WARNING. NOW THAT ALL THE 00Z MODEL DATA ARE IN...WE WILL BE LOOKING AT RH AND MIXING HEIGHTS CLOSER. DWPTS HAVE NOT RISEN SINCE SUNSET AND THE RH AT GRI IS STILL IN THE MID 40S AT THIS HOUR. INDICATIVE OF A VERY DRY AIR MASS. MORE LATER... .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 401 PM CDT SUN MAR 20 2016 MAIN CONCERN WILL BE PRECIP/SNOW POTENTIAL WEDNESDAY/WEDNESDAY NIGHT. THE UPPER LEVEL PATTERN WILL BECOME INCREASINGLY PROGRESSIVE AND AMPLIFIED. ALTHOUGH WE WILL HAVE A VERY WARM TUESDAY AHEAD OF AN APPROACHING AMPLIFYING WAVE...THE BIG CONCERN IS SNOW POTENTIAL WEDNESDAY AFTERNOON INTO NIGHT. MODELS HAVE GENERALLY BROUGHT IN COLD AIR SOONER...THUS...INCREASING OUR SHOT AT SOME ACCUMULATING SNOW...AND EVEN BLIZZARD-LIKE CONDITIONS GIVEN THE EXPECTED WIND SPEED. SURFACE PRESSURE GRADIENT LOOKS MUCH STRONGER AND WE COULD EASILY HAVE WIND GUSTS WELL OVER 40 TO 45 MPH. THIS WILL AT LEAST IMPACT VISIBILITY BY LATE AFTERNOON/EVENING AND SPREAD NORTH TO SOUTH AS THE COLDER AIR TURNS PRECIPITATION TO SNOW. A GOOD INCH OF SNOW IS A DISTINCT POSSIBILITY IN THE ORD AREA IN THE AFTERNOON. THERE MAY BE ENOUGH INSTABILITY LEFT IN OUR SOUTHEAST TO GET A LITTLE BIT OF THUNDER AS WELL...BEFORE THE SNOW MOVES IN. I AM NOT BRINGING IN THE COLDER AIR QUITE AS SOON AS MODELS ARE TRENDING...BUT I AM HEADED IN THAT DIRECTION. ITS TOO EARLY TO TELL...BUT A CLOSED LOW COULD CROSS THE CWA WITH DEFORMATION BAND POTENTIALLY GIVING US SIGNIFICANT AMOUNTS OF SNOW FROM LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. IF WE GET SNOW...WHICH IT THINK WE WILL GET SOME AT LEAST...THEN HIGHS ON THURSDAY WILL BE LOWER THAN SUPERBLEND...ESPECIALLY NORTH...SO I KNOCKED TEMPERATURES DOWN SOME...CLOSER TO CONSRAW. EXPECT A MODEST WARM-UP FRIDAY...AND A CHANCE OF PRECIP WITH ANOTHER WAVE OVER THE WEEKEND...AS HAS BEEN ADVERTISED BY THE PAST FEW RUNS OF LONG TERM MODELS. && .AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z MON NIGHT) ISSUED AT 1252 AM CDT MON MAR 21 2016 SIGNIFICANT WEATHER: LLWS NOW THRU 12Z AND THEN AGAIN 00Z-06Z/TUE. REST OF TONIGHT: VFR WITH JUST SOME PATCHY THIN CIRROSTRATUS AT 25K FT. LLWS THRU DAWN. S WINDS 10-15 KTS. CONFIDENCE: HIGH MON: VFR. JUST SOME PATCHY CIRROSTRATUS AT 25K FT. S WINDS 10-15 KTS FORENOON WILL REMAIN AT EAR AFTER 18Z...BUT GRI WILL INCREASE FURTHER TO 15-20 KTS AND GUST TO AROUND 25 KTS. CONFIDENCE: HIGH MON EVE: VFR. INCREASING AND THICKENING CIRROSTRATUS 20-25K FT. WINDS DIMINISH TO 10-15 KTS FROM THE SW. LLWS DEVELOPS. CONFIDENCE: HIGH && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...HALBLAUB SHORT TERM...HALBLAUB LONG TERM...HEINLEIN AVIATION...HALBLAUB
Hazardous weather outlook, Mar 20, 6:55 PM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 655 PM CDT SUN MAR 20 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 220000- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 655 PM CDT SUN MAR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY AFTERNOON...NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT...VERY STRONG NORTH WINDS WITH GUSTS OVER 40 MPH ALONG WITH POSSIBLE ACCUMULATING SNOWFALL COULD RESULT IN REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW. CONDITIONS ARE EXPECTED TO DETERIORATE ACROSS THE OUTLOOK AREA FROM NORTHWEST TO SOUTHEAST WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. AT THIS TIME THE BEST CHANCE FOR IMPACTFUL WINTER WEATHER WILL BE NORTHWEST OF A LINE FROM PHILLIPSBURG KANSAS... TO CLAY CENTER NEBRASKA...TO YORK NEBRASKA. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON ALONG AND SOUTHEAST OF A LINE FROM FULLERTON TO GRAND ISLAND TO HARLAN NEBRASKA. THIS INCLUDES NORTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Red Flag Warnings in Nebraska, 2016Red Flag Warnings in Kansas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.